Saturday, January 9, 2010

So Long to My Taxotere Nails

My new nails have grown in aprox 60% since getting off Taxotere. Now I’m anxious to get rid of the remaining fattened and discoloured portions. I haven’t had any real discomfort in my finger nails for a few months now ... until last week. They started to feel a tender in the nail bed so I thought I better soak them BURO-SOL Powder TCD. I just don’t want to get an infection this late in the game.

I believe my finger tips are a more sensitive because of the new nails are coming in flat but the existing nail has become bowed up cause of the build up of old nail cells underneath. This crumbles away as I trim the old nail as the new nail grows in. I know... it looks gross.

Here is a pic what the top edge of my nails look like.

7 comments:

Whidbey Woman said...

Wow. I haven't heard of this type of problem, but it makes since. These drugs are sooooo toxic!
I bet you are glad that new nails are growing back. Ron is slowly getting some hair back. We've noticed a little moustache and a little more fuzz on top of his bald head. :)

WhiteStone said...

Oh, Dear! Those look like they must be very uncomfortable. I hope they grow out quickly and go back to normal for you. Glad they are getting better.

l'optimiste said...

ow. poor you. hope it gets better soon.
x

Sara Williams said...

It doesnt matter what they look like now Daria, they are getting better and soon they will be perfect again!

Barry said...

They may not look their best but are clearly signs of better things to come.

Deb said...

I agree with Barry's coment, yay they are growing back!

Karen said...

Hi Daria,
When I was taking Taxotere, I used a medicine called "Pen-Lac" that I applied like nail polish. It might still be of help to you; you could always ask your doctor about it. Hope your nails feel better soon!